MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X51MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X51MM; PROSTHESIS, HIP
Catalog Number 11165226
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).G2: south africa.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported during an initial hip procedure that there was difficulty positioning the ringloc bi-polar and head together.It was then discovered that the ring in the bi-polar was bent.An additional 52 bi-polar was opened, and the head was removed from the polyethylene so the new implant could be positioned.There was a 5 (five) minute delay during the surgery due to the issue with the bipolar cup.Cement was used for the stem.Subsequently, after closing the operation, the patient did not regain consciousness and passed away approximately 30 (thirty) minutes later.Based on the information currently available, there is no evidence to suggest that device contributed to the reported death.The patient was 86 years old, frail, and had multiple comorbidities.An investigation is in progress.No additional information available for the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined regarding the bent ring issue.Upon hcp review for the reported patient expired after the procedure, it was determined the death was not device related.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
Due diligence is complete as multiple attempts were made; however, no further information is available.

Brand Name
RINGLOC BI-POLAR 28X51MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22911080
Report Number0001825034-2025-02703
Device Sequence Number9266692
Product Code JDI
UDI-Device Identifier00880304209732
UDI-Public(01)00880304209732(17)280209(10)65737192
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11165226
Device Lot Number65737192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexFemale